On the behavior at infinity of solutions of elliptic systems with a finite energy integral. (English) Zbl 0637.35030

The paper contains a study of the asymptotic behavior in the neighbourhood of infinity of the solution of elliptic partial differential equation of order 2m under the assumption that the weighted Dirichlet integral is bounded. The results provide solutions for systems of linear elasticity with finite energy. A class of solutions which are periodic in some independent variables has also been obtained by the authors.
The main results of the paper are presented in the form of three interesting theorems. The second theorem gives a complete asymptotic expansion at infinity of the solution. The first theorem is a special case of theorem 2 and it has been used in the proof of theorem 2. In the 3rd theorem asymptotic expansion in the neighbourhood of infinity has been obtained for the system: \[ \sum^{N}_{j=1}m_{kj}(\gamma_ z)u_ j(z)=f_ k(z),\quad k=1,2,...,N. \] This provides a solution of the system of linear elasticity if is assumed that u(z) is \(2\pi\)- periodic in y and the integral \[ \iint_{\Omega}\sum^{N}_{k,j=1}(\partial u_ k/\partial z_ j+\partial u_ j/\partial z_ k)^ 2 dz \] is finite.
Reviewer: K.N.Srivastava


35J30 Higher-order elliptic equations
35B40 Asymptotic behavior of solutions to PDEs
Full Text: DOI


[1] J. Serrin & H. Weinberger, Isolated singularities of linear elliptic equations. Amer. Math. Journ., 1966, v. 88, Nr. 1, p. 258–272. · Zbl 0137.07001
[2] V. A. Kondratiev & O. A. Oleinik, Sur un probléme de E. Sanchez-Palencia. C. R. Acad. Sci. Paris, 1984, v. 299, ser. 1, Nr. 15, p. 745–748.
[3] V. A. Kondratiev & O. A. Oleinik, On periodic in the time solutions of a second order parabolic equation in exterior domains. Vestnik of the Moscow University, Math. Mech., ser. 1, 1985, Nr. 4, p. 38–47.
[4] B. R. Wainberg, On solutions of elliptic equations with constant coefficients and a right hand side growing at the infinity. Vestnik of the Moscow University. Math. Mech., ser. 1, 1968, Nr. 1, p. 41–48.
[5] Ja. B. Lopatinsky, The behaviour at infinity of solutions of systems of differential equations of the elliptic type. Dokl. AN Ukr. SSR, 1959, Nr. 9, p. 931–935.
[6] S. L. Sobolev, Introduction to the theory of cubature formulas. Moscow, Nauka, 1974.
[7] E. M. Landis & G. P. Panasenko, On a variant of the Phragmen-Lindelöf type theorem for elliptic equations with coefficients periodic in all variables except one. Trudi seminara imeni I. G. Petrovsky, 1979, v. 5, p. 105–136.
[8] O. A. Oleinik & G. A. Yosifian, On the behavior at infinity of solutions of second order elliptic equations in domains with noncompact boundary. Matem. Sbornik, 1980, v. 112, Nr. 4, p. 588–610.
[9] O. A. Oleinik & G. A. Yosifian, On the asymptotic behavior at infinity of solutions in linear elasticity. Archive Rational Mech. and Analysis, 1982, v. 78, Nr. 1, p. 29–53. · Zbl 0491.73008
[10] A. Douglis & L. Nirenberg, Interior estimates for elliptic systems of partial differential equations. Comm. Pure Appl. Math., 1955, v. 8, p. 503–538. · Zbl 0066.08002
[11] Ja. B. Lopatinsky, Fundamental solutions of a system of differential equations of elliptic type. Ukr. mat. journal, 1951, v. 3, Nr. 1, p. 3–38.
[12] L. Bers, F. John, & M. Schechter, Partial differential equations, Interscience publishers, New York, 1964.
[13] I. M. Gelfand & G. E. Shilov, Generalized functions, v. 3, Moscow, 1958.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.